Alert archive / Minnesota / Winter Weather Advisories in 2007
Winter Weather Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Dec 21, 2007, 2:56 PM CST for 8 counties in Minnesota. It took effect at Dec 21, 2007, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 2:56 PM CST (20:56 UTC)
- In effect from
- Dec 21, 2007, 9:00 PM CST
- Expired
- Dec 22, 2007, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Lac qui Parle County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 212056 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 256 PM CST FRI DEC 21 2007 ...WINTER WEATHER TO AFFECT SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH SUNDAY MORNING... .A STRONG ARCTIC COLD FRONT AND DEVELOPING LOW PRESSURE SYSTEM WILL TRAVEL ACROSS MINNESOTA LATER TONIGHT AND SATURDAY. A MIXTURE OF FREEZING RAIN AND SNOW IS POSSIBLE ACROSS WEST CENTRAL MINNESOTA THIS EVENING...AND IS EXPECTED TO QUICKLY CHANGE OVER TO SNOW AFTER MIDNIGHT. AN INCH OR TWO OF ACCUMULATION IS EXPECTED ACROSS THIS REGION BY SATURDAY MORNING. FOLLOWING THE SNOW...A GUSTY NORTHWEST WIND AND TEMPERATURES FALLING THROUGH THE TEENS WILL FOLLOW. ANY SNOW THAT DOES ACCUMULATE WILL LIKELY BLOW AND DRIFT IN OPEN COUNTRY...CAUSING DIFFICULT TRAVEL. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 9 PM TONIGHT UNTIL NOON SATURDAY FOR THE AREA WEST OF A LINE FROM LONG PRAIRIE...GLENWOOD AND GRANITE FALLS. MEANWHILE...A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR AREAS OF WEST CENTRAL WISCONSIN ALONG AND EAST OF A LINE FROM RICE LAKE TO MENOMONIE TO DURAND. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM THE SOUTHERN PLAINS TO THE WESTERN GREAT LAKES BETWEEN SATURDAY AFTERNOON AND SUNDAY MORNING. A PERIOD OF MODERATE TO HEAVY SNOW IS POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SNOW ACCUMULATIONS BY SUNDAY MORNING COULD REACH OR EXCEED 6 INCHES. IN ADDITION...BRISK NORTHWEST WINDS FROM 15 TO 25 MPH WILL DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY. THIS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ALONG WITH POOR VISIBILITIES. CONTINUE TO MONITOR THE WEATHER FORECAST TONIGHT AND EARLY SATURDAY FOR POSSIBLE WARNINGS OR ADVISORIES. MNZ041-042-047-048-054>056-064-220500- /O.NEW.KMPX.WW.Y.0002.071222T0300Z-071222T1800Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 256 PM CST FRI DEC 21 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY. A MIX OF FREEZING RAIN AND SNOW IS POSSIBLE...DEVELOPING AFTER 9 PM OVER WEST CENTRAL MINNESOTA. THIS WILL QUICKLY CHANGE OVER TO SNOW AFTER MIDNIGHT. AN INCH OR TWO OF ACCUMULATION IS EXPECTED BY SATURDAY MORNING. A STRONG NORTHWEST WIND GUSTING TO 30 MPH WILL BE POSSIBLE...AND TEMPERATURES FALLING THROUGH THE TEENS WILL FOLLOW THE SNOW LATER SATURDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ015-016-025>028-220500- /O.CON.KMPX.WS.A.0007.071222T1800Z-071223T1800Z/ BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 256 PM CST FRI DEC 21 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. THE WATCH IS FOR AREAS OF WEST CENTRAL WISCONSIN ALONG AND EAST OF A LINE FROM RICE LAKE TO MENOMONIE TO DURAND. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM THE SOUTHERN PLAINS TO THE WESTERN GREAT LAKES BETWEEN SATURDAY AFTERNOON AND SUNDAY MORNING. A PERIOD OF MODERATE TO HEAVY SNOW IS POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SNOW ACCUMULATIONS BY SUNDAY MORNING COULD REACH OR EXCEED 6 INCHES. IN ADDITION... BRISK NORTHWEST WINDS FROM 15 TO 25 MPH WILL DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY. THIS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ALONG WITH POOR VISIBILITIES. CONTINUE TO MONITOR THE WEATHER FORECAST TONIGHT AND EARLY SATURDAY FOR POSSIBLE WARNINGS OR ADVISORIES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DWE/RAH
2 follow-up statements
000 WWUS43 KMPX 220400 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1000 PM CST FRI DEC 21 2007 ...WINTER WEATHER TO AFFECT SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH SUNDAY MORNING... .A STRONG ARCTIC COLD FRONT ALONG WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL ADVANCE EAST OVER THE LOWER GREAT LAKES BY SUNDAY MORNING. A MIXTURE OF FREEZING RAIN AND SNOW WILL OCCURRED OVER WEST CENTRAL MINNESOTA THROUGH MIDNIGHT. THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW OVERNIGHT. AN INCH OR TWO OF ACCUMULATION IS EXPECTED ACROSS THIS REGION BY SATURDAY MORNING. FOLLOWING THE SNOW...A GUSTY NORTHWEST WIND AND TEMPERATURES FALLING THROUGH THE TEENS WILL FOLLOW. ANY SNOW THAT DOES ACCUMULATE WILL LIKELY BLOW AND DRIFT IN OPEN COUNTRY...CAUSING DIFFICULT TRAVEL. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON SATURDAY FOR THE AREA WEST OF A LINE FROM LONG PRAIRIE...GLENWOOD AND GRANITE FALLS. MEANWHILE...A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR AREAS OF WEST CENTRAL WISCONSIN ALONG AND EAST OF A LINE FROM RICE LAKE TO MENOMONIE TO DURAND. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM THE SOUTHERN PLAINS TO THE WESTERN GREAT LAKES BETWEEN SATURDAY AFTERNOON AND SUNDAY MORNING. A PERIOD OF MODERATE TO HEAVY SNOW IS POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SNOW ACCUMULATIONS BY SUNDAY MORNING COULD REACH OR EXCEED 6 INCHES. IN ADDITION...GUSTY NORTHWEST WINDS 20 TO 30 MPH WILL DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY. THIS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ALONG WITH POOR VISIBILITIES. CONTINUE TO MONITOR THE WEATHER FORECAST TONIGHT AND EARLY SATURDAY FOR POSSIBLE WARNINGS OR ADVISORIES. MNZ041-042-047-048-054>056-064-221200- /O.CON.KMPX.WW.Y.0002.000000T0000Z-071222T1800Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 1000 PM CST FRI DEC 21 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY. A MIXTURE OF LIGHT FREEZING RAIN OR SNOW WILL COMMENCE OVER WEST CENTRAL MINNESOTA...THEN CHANGE OVER TO ALL SNOW AFTER MIDNIGHT. AN INCH OR TWO OF ACCUMULATION IS EXPECTED BY SATURDAY MORNING. A STRONG NORTHWEST WIND GUSTING TO 30 MPH WILL BE POSSIBLE...AND TEMPERATURES FALLING THROUGH THE TEENS WILL FOLLOW THE SNOW LATE SATURDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ015-016-025>028-221200- /O.CON.KMPX.WS.A.0007.071222T1800Z-071223T1800Z/ BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1000 PM CST FRI DEC 21 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. THE WATCH IS FOR AREAS OF WEST CENTRAL WISCONSIN ALONG AND EAST OF A LINE FROM RICE LAKE TO MENOMONIE TO DURAND. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM THE SOUTHERN PLAINS TO THE WESTERN GREAT LAKES BY SUNDAY MORNING. A PERIOD OF MODERATE TO HEAVY SNOW IS POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SNOW ACCUMULATIONS BY SUNDAY MORNING COULD REACH OR EXCEED 6 INCHES. IN ADDITION... BRISK NORTHWEST WINDS FROM 15 TO 25 MPH WILL DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY. THIS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ALONG WITH POOR VISIBILITIES. CONTINUE TO MONITOR THE WEATHER FORECAST TONIGHT AND EARLY SATURDAY FOR POSSIBLE WARNINGS OR ADVISORIES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 221014 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 414 AM CST SAT DEC 22 2007 ...WINTER WEATHER TO AFFECT PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH SUNDAY... .SURFACE LOW PRESSURE OVER WESTERN NORTH TEXAS EARLY SATURDAY MORNING WILL MOVE RAPIDLY NORTHEASTWARD...DEEPENING AS IT INTERACTS WITH A POWERFUL SOUTHEASTWARD MOVING UPPER LEVEL DISTURBANCE OVER SOUTHERN SASKATCHEWAN THIS MORNING. PRECIPITATION WILL CONTINUE TO DEVELOP AND SPREAD ACROSS MINNESOTA AND INTO WESTERN WISCONSIN TODAY AS THE DISTURBANCE NEARS THE AREA...GRADUALLY TRANSITIONING FROM RAIN TO SNOW FROM WEST TO EAST DURING THE DAY. THE SNOW IS EXPECTED TO INCREASE IN INTENSITY...VARYING FROM MODERATE TO...AT TIMES...HEAVY SNOW...ACROSS PORTIONS OF WEST CENTRAL WISCONSIN FROM LATE THIS EVENING AND INTO SUNDAY MORNING. ADDITIONAL SNOW WILL BE POSSIBLE DURING THE DAY SUNDAY...AS WRAPAROUND MOISTURE INVADES FROM THE NORTH AS THE SYSTEM DEEPENS OVER LAKE MICHIGAN. THE HIGHEST ACCUMULATIONS ARE EXPECTED TO BE EAST OF A LINE FROM RICE LAKE TO DURAND...WHERE AS MUCH AS 6 INCHES COULD FALL FROM THIS EVENING THROUGH SUNDAY AFTERNOON. A QUICK DROP OFF IN AMOUNTS WILL EXIST TO THE WEST OF THIS LINE. IN ADDITION TO THE SNOW...BREEZY NORTHWEST WINDS...WITH SPEEDS FROM 15 TO 25 MPH...WILL DEVELOP...LEADING TO CONSIDERABLE BLOWING AND DRIFTING SNOW. THIS COULD RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES...CREATING DIFFICULTIES FOR TRAVELERS. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR AREAS EAST OF A RICE LAKE TO DURAND LINE...INCLUDING THE CITIES OF LADYSMITH AND EAU CLAIRE. REMAIN ALERT FOR POSSIBLE WARNINGS AND ADVISORIES LATER TODAY. A WINTER WEATHER ADVISORY IS ALSO IN EFFECT THROUGH 6 AM TODAY FOR PORTIONS OF WEST CENTRAL MINNESOTA...WHERE LIGHT SNOW...POSSIBLY MIXED WITH LIGHT FREEZING RAIN OR DRIZZLE...HAS BEEN SEEN OVERNIGHT. MNZ041-042-047-048-054>056-064-221200- /O.EXT.KMPX.WW.Y.0002.000000T0000Z-071222T1200Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 414 AM CST SAT DEC 22 2007 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. LIGHT SNOW...POSSIBLY MIXED WITH LIGHT FREEZING RAIN OR DRIZZLE...HAS BEEN SEEN OVERNIGHT ACROSS PORTIONS OF WEST CENTRAL MINNESOTA. IN ADDITION...BREEZY NORTHWEST WINDS MAY PRODUCE AREAS OF BLOWING SNOW FOR THE REMAINDER OF THE PREDAWN HOURS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ015-016-025>028-221815- /O.EXT.KMPX.WS.A.0007.071223T0000Z-071224T0000Z/ BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 414 AM CST SAT DEC 22 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. SNOW IS EXPECTED TO DEVELOP AND INCREASE IN INTENSITY...VARYING FROM MODERATE TO...AT TIMES...HEAVY...ACROSS PORTIONS OF WEST CENTRAL WISCONSIN FROM LATE THIS EVENING AND INTO SUNDAY MORNING. ADDITIONAL SNOW WILL BE POSSIBLE DURING THE DAY SUNDAY...AS WRAPAROUND MOISTURE INVADES FROM THE NORTH AS THE SYSTEM DEEPENS OVER LAKE MICHIGAN. THE HIGHEST ACCUMULATIONS ARE EXPECTED TO BE EAST OF A LINE FROM RICE LAKE TO DURAND...WHERE AS MUCH AS 6 INCHES COULD FALL FROM THIS EVENING THROUGH SUNDAY AFTERNOON. IN ADDITION TO THE SNOW...BREEZY NORTHWEST WINDS...WITH SPEEDS FROM 15 TO 25 MPH...WILL DEVELOP...LEADING TO CONSIDERABLE BLOWING AND DRIFTING SNOW. THIS COULD RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES...CREATING DIFFICULTIES FOR TRAVELERS. REMAIN ALERT FOR POSSIBLE WARNINGS AND ADVISORIES LATER TODAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KAT
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Dec 21, 11:45 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 21, 11:45 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 AM CST FRI DEC 21 2007
.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION...
IN THE SHORT TERM...ADVECTION OF HIGHER DEW-POINT AIR ACROSS
MELTING SNOW PACK WILL RESULT IN PERSISTENT DENSE FOG OVER ABOUT
THE EASTERN TWO-THIRDS OF OUR CWA. CONSEQUENTLY...SO WE EXPANDED
OUR DENSE FOG ADVISORY IN TIME WHILE CUTTING OFF SOME WESTERN
COUNTIES FROM OUR ORIGINAL ADVISORY AREA.
LOOKING OUT FURTHER...A VERY SHARP SHORT WAVE OVER THE INTERIOR
WEST IS EXPECTED TO PUSH EASTWARD INTO OUR CWA ON SATURDAY AND
SUNDAY...TAKING ON A SHARP NEGATIVE TILT AS IT DOES. A PERIOD OF
VIGOROUS LIFT IS EXPECTED OVER OUR WISCONSIN COUNTIES LATE
SATURDAY THROUGH MIDDAY SUNDAY...WHICH WHEN VIEWED AGAINST
AVAILABLE MOISTURE SUGGESTS A DECENT POTENTIAL FOR A 4 TO 6 INCH
SNOW EVENT WITH CONSIDERABLE BLOWING AND DRIFTING ON SUNDAY AS THE
ASSOCIATED SURFACE LOW DEEPENS TO ABOUT 985 MB AS IT PASSES OVER
LAKE SUPERIOR. WE HAVE POSTED A WINTER STORM WATCH FOR SIX OF OUR
9 WISCONSIN COUNTIES. THE COLDEST DAY OF THE NEXT SEVEN WILL
LIKELY BE SUNDAY WHICH OUR WIND AND TEMPERATURES WILL COMBINE FOR
SUBZERO WIND CHILL READINGS.
&&
.AVIATION.../18Z TAF ISSUANCE/
MAIN CONCERNS CONT TO BE CIGS AND VSBYS UNDER THIS WARM/MOIST
ADVECTION REGIME. APPEARS TO BE STEADY STATE CONDITIONS THROUGH MUCH
OF SOUTHERN MN WITH IFR CONDS CONTINUING THROUGH PERIOD. SHOULD SEE
VSBYS DECREASE DURING THE AFTERNOON PERIOD AS HIGHER DEWPOINTS
CONTINUE TO LIFT INTO CENTRAL MN. ONLY REAL IMPROVEMENT WILL BE
WITH FROPA ACROSS THE WESTERN CWA SATURDAY MORNING AS COLDER AIR
ARRIVES...SNOW ENDS...WINDS INCREASE AND CEILINGS RISE TO MVFR.
BELIEVE AIRMASS WILL BE WARM ENOUGH FOR -DZ IN THE DENSE FOG AREAS
THIS EVENING AND OVERNIGHT AHEAD OF THE FRONT. THEN A BRIEF MIX
POSSIBLE WITH FROPA...WHICH WOULD OCCUR AT MSP AROUND 12Z SAT...AND
KEAU AFTER 18Z SAT. INCREASING WINDS WILL BE NEXT CONCERN DURING THE
DAY SATURDAY INTO SUNDAY AS SURFACE LOW DEEPENS OVER THE GREAT LAKES
REGION.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR ANOKA-BLUE
EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT-FREEBORN-
GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MARTIN-MCLEOD-
MILLE LACS-NICOLLET-RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-
STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT.
WI...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR BARRON-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-RUSK.
&&
WET/DWEHazardous weather outlook, Dec 21, 6:10 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO TEXT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 610 AM CST FRI DEC 21 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221145- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 541 AM CST FRI DEC 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL PERSIST THROUGH MID-AFTERNOON OVER A BROAD SECTION OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND PART OF WEST CENTRAL WISCONSIN. CONSEQUENTLY...THE DENSE FOG ADVISORY POSTED ON THURSDAY BEEN EXPANDED AS MOIST AIR FLOWING OVER MELTING SNOW PACK WILL LEAD TO PERSISTENT AREAS OF DENSE FOG. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE TROUGH OVER THE CENTRAL AND NORTHERN PLAIN STATES IS EXPECTED TO PUSH EASTWARD ACROSS THE MISSISSIPPI VALLEY THROUGH SATURDAY...AND INTENSIFY INTO A DEEP EXTRATROPICAL CYCLONE THAT WILL BE SITUATED OVER LAKE SUPERIOR BY SUNDAY MORNING. AS THE TROUGH PASSES ACROSS MINNESOTA...IT WILL GENERATE SOME SNOW ACROSS MUCH CENTRAL AND SOUTH CENTRAL MINNESOTA THROUGH SATURDAY WITH 1 TO 3 INCHES OF NEW SNOW EXPECTED. HOWEVER...SNOW TOTALS OVER MUCH OF WEST CENTRAL WISCONSIN WILL LIKELY END UP IN A 4 TO 6 INCH RANGE THROUGH NOON SUNDAY. IN ADDITION...CONSIDERABLE BLOWING AND DRIFTING SNOW IS EXPECTED OVER WEST CENTRAL WISCONSIN SO A WINTER STORM WATCH HAS BEEN POSTED FOR THE PERIOD BETWEEN NOON SATURDAY AND NOON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OVER THE WEEKEND.
Nearby
Winter Weather Advisories in Minnesota, 2007Every winter weather advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.